Article Text

PDF
The use of intravenous terlipressin in non-variceal upper GI bleeds
  1. Gabby May, Senior Clinical Fellow in Emergency Medicine,
  2. Dafalla Musa, Senior Clinical Fellow in Emergency Medicine
  1. Manchester Royal Infirmary

    Abstract

    A short cut review was carried out to establish whether terlipressin should be used in upper GI bleeding when variceal bleeding is not suspected as the cause. 556 papers were found, of which none answered the three part question. The clinical bottom line is that there is no evidence for the use of intavenous terlipressin in patients presenting with acute, severe upper GI bleeds unless they have endoscopic evidence of varices or a high clinical index of suspicion is met.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.